Alert archive / North Carolina / Beach Hazards Statements in 2013
Beach Hazards Statement 3, NWS Wakefield, VA
NWS Wakefield, VA issued this beach hazards statement at Aug 23, 2013, 5:56 PM EDT for Currituck County, North Carolina. It took effect at Aug 24, 2013, 8:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Aug 23, 2013, 5:56 PM EDT (21:56 UTC)
- In effect from
- Aug 24, 2013, 8:00 AM EDT
- Expired
- Aug 24, 2013, 4:22 AM EDT
- In force
- Issued by
- NWS Wakefield, VA
County Currituck County, NC
The radar
The Norfolk radar (KAKQ), 118 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 9.9 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 149 J/kg
- Mixed-layer CIN
- -158 J/kg
- Mixed-layer LCL
- 1307 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
215 WHUS41 KAKQ 232156 CFWAKQ COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 556 PM EDT FRI AUG 23 2013 ...HIGH RIP CURRENT RISK FOR THE NORTHERN NORTH CAROLINA BEACHES... .DANGEROUS RIP CURRENTS EXPECTED TO DEVELOP SATURDAY AFTERNOON. NCZ102-240600- /O.NEW.KAKQ.BH.S.0003.130824T1200Z-130825T0000Z/ OUTER BANKS CURRITUCK- 556 PM EDT FRI AUG 23 2013 ...BEACH HAZARDS STATEMENT IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... ...HIGH RIP CURRENT RISK IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A BEACH HAZARDS STATEMENT FOR HIGH RISK OF RIP CURRENTS...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. * HAZARDS...HIGH RIP CURRENT RISK * TIMING...SATURDAY AFTERNOON...ESPECIALLY AFTER 2 PM. * WAVES AND SURF...NEARSHORE WAVES WILL INCREASE TO AROUND 4 FEET DURING THE MID AND LATE AFTERNOON HOURS INCREASING THE THREAT FOR DANGEROUS RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP CURRENTS...LONGSHORE CURRENTS...LARGE BREAKING WAVES AND OTHER HAZARDS ARE POSSIBLE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. A HIGH RISK OF RIP CURRENTS MEANS WIND AND OR WAVE CONDITIONS SUPPORT THE DEVELOPMENT OF VERY STRONG RIP CURRENTS...ESPECIALLY IN THE VICINITY OF JETTIES...PIERS...AND SANDBARS. THESE RIP CURRENTS WILL BE LIFE-THREATENING TO ANYONE WHO ENTERS THE SURF. BE ESPECIALLY CAUTIOUS WITH OUTGOING TIDES WHICH IMPROVE RIP CURRENT FORMATION. ALL BEACH GOERS SHOULD REMAIN AWARE OF INHERENT DANGERS WHEN ENTERING THE SURF INCLUDING SWIFT LONGSHORE CURRENTS...POUNDING SHORE BREAK AND SHALLOW SAND BARS. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$ WRS
1 follow-up statement
841 WHUS41 KAKQ 240822 CFWAKQ COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 422 AM EDT SAT AUG 24 2013 NCZ102-240930- /O.CAN.KAKQ.BH.S.0003.130824T1200Z-130825T0000Z/ OUTER BANKS CURRITUCK- 422 AM EDT SAT AUG 24 2013 ...BEACH HAZARDS STATEMENT IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS CANCELLED THE BEACH HAZARDS STATEMENT. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this beach hazards statement went out at Aug 23, 4:08 PM EDT, 1 hour 48 minutes earlier.
Area forecast discussion, Aug 23, 4:08 PM EDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
408 PM EDT FRI AUG 23 2013
.SYNOPSIS...
THE COLD FRONT PUSHES SOUTH OF THE AREA TONIGHT. HIGH PRESSURE BUILDS
ACROSS THE NORTHEAST SATURDAY...AND SETTLES INTO THE MID ATLANTIC
SUNDAY INTO EARLY NEXT WEEK.
&&
.NEAR TERM /THROUGH SATURDAY/...
SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO DRIFT SSE ACROSS
THE REGION AS THE COLD FRONT CONTINUES TO SAG SOUTHWARD THROUGH
THE AREA AND SHORTWAVE ENERGY FROM THURSDAY CONVECTION MOVES OFF
THE COAST. THE SHOWERS ARE DROPPING SE AT AROUND 15 TO 20 KTS.
THIS SHOULD HAVE MOST OF THE PRECIPITATION SOUTH OF THE VA/NC
BORDER BY 00Z SO HAVE LEFT LIKELY POPS IN AROUND 00Z FOR THAT ARE
BUT TAPER THEM BACK TO CHANCE FOR VA AND BEGIN THE DRY WX FOR
LWR MD ERN SHORE. BY 6Z...THE FRONT WILL BE SOUTH OF THE AREA AND
THE DRY AIR WILL BEGIN TO PUSH INTO THE AREA. AS THE SKY
CLEARS...AND THE WINDS RELAX...COULD SEE SOME PATCH DENSE FOG
FORM. FOR NOW HAVE NOT INCLUDED IN THE FORECAST...AS THE FOG
FORMATION WILL DEPEND ON WHERE THE RAIN FALLS THIS AFTERNOON AND EVENING.
ON SATURDAY...THE STRONG AREA OF HIGH PRESSURE...NOW OVER THE
GREAT LAKES WILL BEGIN TO NOSE SOUTHWARD DOWN THE EASTERN
SEABOARD. THIS WILL PUSH COOLER AND DRIER AIR INTO THE
AREA...ALLOWING FOR SUNSHINE WITH JUST SOME AFTERNOON CU.
FOR TEMPERATURES...RAN JUST A TOUCH ABOVE THE GUIDANCE TONIGHT IN
EXPECTING THE CLOUDS AND LOW LEVEL MOISTURE TO HOLD TEMPS UP A
TOUCH. ON SATURDAY...THE 850 TEMPS ARE AROUND 12 TO 14C FROM NE TO
SW. SO HAVE GONE WITH MID 80S IN THE SOUTH TO AROUND 80S IN THE NORTH.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
STRONG UPPER RIDGE OVER THE CENTRAL PLAINS NOSES INTO THE AREA
THROUGH THE PERIOD...WHILE AT THE SURFACE...HIGH PRESSURE ALONG
THE EASTERN SEABOARD REMAINS ENTRENCHED OVER THE AREA...WHILE
SLOWLY SLIDING OFF THE COAST. THIS WILL ALLOW FOR DRY WX THROUGH
THE PERIOD WITH SUNNY WARM DAYS AND COOL NIGHTS. WILL HAVE TO
WATCH FOR THE POTENTIAL FOR CONVECTION ROLLING OVER THE TOP OF THE
RIDGE THROUGH THE GREAT LAKES AND OHIO VALLEY TRYING TO TURN
SOUTHEAST AND DROP INTO NRN SECTIONS OF THE FORECAST AREA ON
MONDAY...BUT THERE HAS NOT BEEN MUCH MODEL CONSISTENCY WITH THIS
IDEA BETWEEN THE GFS OR ECMWF SO SO NOW HAVE JUST ALLOWED FOR SOME
SLIGHT INCREASE IN CLOUDS ON MONDAY AS A RESULT.
FOR TEMPERATURES...THE GUIDANCE LOOKS A LITTLE COOL ON SUNDAY
GIVEN THE AMOUNT OF SUNSHINE AND 850 MB TEMPS AROUND 13 TO 14C SO
KEPT READINGS CLOSE TO SATURDAY VALUES. BY MONDAY THE AIR MASS
SHOULD BEGIN TO MODIFY AND BEGIN A WARMING TREND. FOR OVERNIGHT
LOWS...READINGS IN THE MID TO UPPER 50S SHOULD BE COMMON ON SUN
MORNING...EXCEPT FOR THE URBAN HOT SPOTS AND AREAS NEAR WATER
WHERE READING SHOULD REMAIN IN THE 60S. SUNDAY NIGHT WILL BEGIN TO
SEE THE WARMING TREND WITH TEMPS A FEW DEGREES HIGHER THAN SAT NIGHT.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
LARGE SCALE PATTERN DURING THE EXTENDED PERIOD CHARACTERIZED BY
LARGE MID LVL RIDGE IN THE CNTRL U.S. AND WEAK NW/WNW FLOW IN THE
NE/MID ATLANTIC REGION. GFS/ECMWF ARE SIMILAR IN THE DAYS 4-7
PERIOD...BUT GFS IS SLIGHTLY FASTER WITH CD FRONT MOVING THROUGH
REGION IN THE DAY 6-7 TIME FRAME. ECMWF HAS BEEN VERY CONSISTENT
LAST FEW RUNS IN ITS TIMING...SO HAVE PREFERRED IT OVER GFS. EXPECT
TUE TO BE DRY...WITH MOST PRECIP IN NW FLOW STAYING N OF CWA. WHILE
IT IS POSSIBLE SOME TSTMS COULD PERSIST SEWD INTO THE NRN CWA
TUE/EARLY WED...UNCERTAINTY IS TOO GREAT TO ADD INTO FORECAST. NEXT
THREAT FOR SHWRS/TSTMS WILL BE WED/THU THURSDAY WITH FRONT. FRONT
FORECAST TO CLEAR AREA THURSDAY NIGHT. NEXT FRI EXPECTED TO BE DRY
AND SLIGHTLY COOLER.
TEMPS WILL START THE PERIOD AT OR SLIGHTLY ABOVE NORMAL...WITH MAX
TEMPS IN THE UPR 80S MOST AREAS TUESDAY THROUGH THURSDAY. SLIGHTLY
COOLER FRI WITH TEMPS IN THE LO TO MID 80S. MIN TEMPS IN THE 60S
TUESDAY MORNING AND FRIDAY MORNING...AND AROUND 70 MOST AREAS
WEDNESDAY AND THURSDAY.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
WIDESPREAD SHOWERS AND TSTMS AFFECTING THE REGION AS A WEAK COLD
FRONT MOVES SLOWLY THROUGH THE AREA. EARLIER STORMS MOVED THROUGH
RIC AREA AND MORE STORMS DEVELOPING WITH AND AHEAD OF THE FRONT IN
THE UNSTABLE AIRMASS. WINDS ARE MOSTLY LIGHT N-NE WITH AND BEHIND
THE SYSTEM AND SE-SW AHEAD. EXPECT WIDESPREAD ACTIVITY TO LIKELY
CONTINUE INTO THE EARLY EVENING ESPECIALLY FOR THE NORTHERN PORTIONS
OF THE CWA AND CONTINUE INTO THE LATE EVENING FOR SOUTHERN PORTIONS AS
THE FRONT MOVES TOWARDS THE VA/NC BORDER. SBY LIKELY TO GET MOSTLY
-RA BUT AN ISOLD TSTM CAN NOT BE RULED OUT. STORMS MAY CAUSE
MVFR/IFR CONDS WITH PRECIP FOR TAF SITES. EXPECT MOST OF SHRA/TSTM
ACTIVITY TO DIMINISH BY MIDNIGHT AS UPPER LEVEL SUPPORT MOVES OUT.
HIGH PRES WILL BUILD INTO THE REGION DURING THE OVERNIGHT WITH
MOSTLY LIGHT WINDS EXPECTED. SOME DRIER AIR SHOULD FILTER IN BUT
AREAS WHERE PRECIP FELL MAY DEVELOP SOME MVFR GROUND FOG.
VFR AND GOOD FLYING WEATHER EXPECTED OVER THE WEEKEND.
&&
.MARINE...
COMPLEX COLD FRONT BEGINNING TO MOVE THROUGH REGION ATTM. INITIAL
WIND SURGE STAYING BELOW SCA CRITERIA...WITH A SECOND WIND SURGE
EXPECTED TONIGHT. THIS SURGE ALSO EXPECTED TO REMAIN BELOW SCA
CRITERIA...BUT WILL PRODUCE CHOPPY CONDITIONS ON THE BAY/OCEAN. NE
WINDS IN THE 15 TO 20 KT RANGE PERSIST FROM SATURDAY INTO EARLY
SUNDAY ACROSS THE LWR BAY/SRN COASTAL WATERS AS HIGH PRESSURE BUILDS
IN FROM THE NORTH. WHILE WINDS EXPECTED TO REMAIN BELOW SCA
CRITERIA...SEAS EXPECTED TO BUILD TO 5 FEET ON THE FAR SOUTHERN
COASTAL WATERS BY LAST SATURDAY AFTERNOON. ACCORDINGLY...WILL ISSUE
A SCA FOR HAZARDOUS SEAS.
MARINE CONDITIONS WILL SLOWLY CALM DOWN FROM NORTH TO SOUTH SATURDAY
NIGHT THROUGH SUNDAY...AND REMAIN FAIRLY BENIGN THROUGH WEDNESDAY.
COULD BE ANOTHER WIND SURGE THURSDAY/THURSDAY NIGHT WITH THE NEXT
FRONT...BUT TOO EARLY TO ASSESS HOW STRONG THAT SURGE MIGHT BE.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 5 PM SATURDAY TO
7 PM EDT SUNDAY FOR ANZ658.
&&
SYNOPSIS...ESS
NEAR TERM...ESS
SHORT TERM...ESS
LONG TERM...WRS
AVIATION...JEF
MARINE...WRSHazardous weather outlook, Aug 23, 4:55 AM EDT, 13 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 455 AM EDT FRI AUG 23 2013 MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-240900- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA- PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM- KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER- BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER- MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK- SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH- SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 455 AM EDT FRI AUG 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>638-650-652-654-656-658-240900- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CURRITUCK SOUND- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER- JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE- JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE- TUNNEL- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 455 AM EDT FRI AUG 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE LOWER CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS...CURRITUCK SOUND...THE EASTERN JAMES RIVER...THE EASTERN RAPPAHANNOCK RIVER AND THE EASTERN YORK RIVER. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 23, 5:16 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
516 PM EDT FRI AUG 23 2013
NCZ015>017-030>032-232145-
BERTIE-CAMDEN-CHOWAN-PASQUOTANK-PERQUIMANS-WESTERN CURRITUCK-
516 PM EDT FRI AUG 23 2013
...STRONG THUNDERSTORMS ALONG THE ALBEMARLE SOUND...
AT 514 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 9 MILES SOUTH OF ASKEWVILLE TO POINT HARBOR...OR
ALONG A LINE EXTENDING FROM WINDSOR TO 7 MILES NORTHWEST OF KILL
DEVIL HILLS...MOVING EAST AT 25 MPH.
THE STRONG THUNDERSTORMS WILL BE NEAR
RURAL SOUTHEASTERN BERTIE COUNTY AT 530 PM EDT.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THESE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL...WHICH WILL CAUSE
MINOR FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...
ROADWAYS AND AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT
CROSS FLOODED ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO
AVOID HYDROPLANING.
LAT...LON 3612 7718 3620 7582 3608 7578 3606 7580
3616 7592 3617 7599 3614 7600 3612 7617
3609 7621 3610 7624 3607 7640 3600 7652
3600 7659 3604 7662 3603 7668 3599 7667
3596 7672 3594 7669
44Special weather statement, Aug 23, 5:17 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
517 PM EDT FRI AUG 23 2013
NCZ012-013-030-232145-
BERTIE-HERTFORD-NORTHAMPTON-
517 PM EDT FRI AUG 23 2013
...A STRONG THUNDERSTORM WILL MOVE ACROSS NORTHAMPTON...BERTIE AND
HERTFORD COUNTIES THROUGH 545 PM EDT...
AT 517 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BRYANTOWN...OR ABOUT OVER RICH SQUARE...MOVING SOUTHEAST AT 15 MPH.
THE STRONG THUNDERSTORMS WILL BE NEAR
RICH SQUARE AT 530 PM EDT...
GEORGE AT 535 PM EDT...
EAGLETOWN AT 540 PM EDT.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
LAT...LON 3614 7727 3616 7727 3616 7730 3621 7739
3624 7738 3627 7742 3629 7742 3631 7744
3642 7736 3627 7697 3605 7713
44Special weather statement, Aug 23, 5:20 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
520 PM EDT FRI AUG 23 2013
NCZ012>017-030>032-VAZ088-092-093-096-097-232145-
BERTIE-CAMDEN-CHESAPEAKE-CHOWAN-GATES-HERTFORD-ISLE OF
WIGHT-NORTHAMPTON-PASQUOTANK-PERQUIMANS-SOUTHAMPTON-SUFFOLK-SUSSEX-
WESTERN CURRITUCK-
520 PM EDT FRI AUG 23 2013
...STRONG THUNDERSTORMS WILL CONTINUE ACROSS SOUTHEAST VIRGINIA
AND NORTHEAST NORTH CAROLINA...
AT 520 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM LUMBERTON TO PIERCEVILLE...OR ALONG A LINE
EXTENDING FROM 13 MILES NORTHWEST OF COURTLAND TO SOUTH MILLS...
MOVING SOUTHEAST AT 30 MPH.
THE STRONG THUNDERSTORMS WILL BE NEAR
CORAPEAKE AROUND 525 PM EDT...
MORGANS CORNER AROUND 530 PM EDT...
ELIZABETH CITY AROUND 540 PM EDT...
SUNBURY AROUND 545 PM EDT...
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THESE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL...WHICH WILL CAUSE
MINOR FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...
ROADWAYS AND AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT
CROSS FLOODED ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO
AVOID HYDROPLANING.
LAT...LON 3701 7733 3656 7622 3617 7622 3625 7691
3642 7729
44Special weather statement, Aug 23, 5:23 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
523 PM EDT FRI AUG 23 2013
VAZ065-066-232145-
LUNENBURG-MECKLENBURG-
523 PM EDT FRI AUG 23 2013
...STRONG THUNDERSTORMS WILL MOVE ACROSS MECKLENBURG AND LUNENBURG
COUNTIES THROUGH 545 PM EDT...
AT 522 PM EDT...DOPPLER RADAR INDICATED A BROKEN LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM KELLS CORNER TO 22 MILES
WEST OF BUFFALO SPRINGS...OR ALONG A LINE EXTENDING FROM CHASE CITY
TO 18 MILES NORTHWEST OF VIRGILINA...MOVING SOUTH AT 30 MPH.
AREAS IMPACTED BY THESE STORMS INCLUDE
BUFFALO SPRINGS AROUND 540 PM EDT...
BOYDTON AROUND 545 PM EDT...
HAZARDS INCLUDE...
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THESE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL...WHICH WILL CAUSE
MINOR FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...
ROADWAYS AND AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT
CROSS FLOODED ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO
AVOID HYDROPLANING.
LAT...LON 3658 7872 3668 7871 3669 7868 3670 7865
3671 7865 3688 7850 3698 7804 3654 7808
3653 7864 3654 7873 3655 7874
44Special weather statement, Aug 23, 5:33 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 533 PM EDT FRI AUG 23 2013 VAZ088-089-092-093-232215- ISLE OF WIGHT-SOUTHAMPTON-SURRY-SUSSEX- 533 PM EDT FRI AUG 23 2013 ...A STRONG THUNDERSTORM WILL MOVE ACROSS WESTERN ISLE OF WIGHT...SURRY...NORTHERN SUSSEX AND SOUTHAMPTON COUNTIES THROUGH 615 PM EDT... AT 532 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER OAK HILL CORNER...OR ABOUT 7 MILES NORTH OF WAVERLY...MOVING SOUTHEAST AT 20 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR GWALTNEY CORNER AT 545 PM EDT...CARSLEY AT 550 PM EDT...DENDRON AND WAKEFIELD AT 610 PM EDT...AND ELLIS FORK AND BOOTH FORK AT 615 PM EDT. HAZARDS INCLUDE... GUSTY WINDS OF 30 TO 40 MPH. DEADLY CLOUD TO GROUND LIGHTNING. HEAVY RAINFALL AND MINOR FLOODING. SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE CAPABLE OF KNOCKING DOWN SMALL TREE BRANCHES AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A VEHICLE PROVIDES SAFETY FROM LIGHTNING. THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH COULD CAUSE MINOR FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING. LAT...LON 3696 7675 3682 7695 3714 7711 3717 7708 WRS
Special weather statement, Aug 23, 5:55 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
555 PM EDT FRI AUG 23 2013
NCZ030-031-232230-
BERTIE-CHOWAN-
555 PM EDT FRI AUG 23 2013
...STRONG THUNDERSTORMS WILL MOVE ACROSS BERTIE AND CHOWAN COUNTIES
THROUGH 630 PM EDT...
AT 555 PM EDT...DOPPLER RADAR INDICATED A BROKEN LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM LEWISTON WOODVILLE TO 5
MILES SOUTH OF MERRY HILL...OR ALONG A LINE EXTENDING FROM 14 MILES
SOUTHWEST OF AULANDER TO 5 MILES NORTH OF PLYMOUTH...MOVING SOUTHEAST
AT 30 MPH.
AREAS IMPACTED BY THESE STORMS INCLUDE
WOODARD AROUND 605 PM EDT...
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THESE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL...WHICH WILL CAUSE
MINOR FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...
ROADWAYS AND AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT
CROSS FLOODED ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO
AVOID HYDROPLANING.
LAT...LON 3590 7693 3585 7704 3594 7705 3593 7719
3601 7721 3607 7734 3610 7724 3614 7726
3615 7660 3601 7654 3600 7659 3604 7662
3603 7668 3596 7672 3593 7669 3588 7673
3586 7679 3588 7682 3581 7689
44The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 3:33 PM EDT | Special Weather Statement | AKQ | Northampton | 42 min |
| Aug 23, 3:38 PM EDT | Special Weather Statement | AKQ | Chowan | 22 min |
| Aug 23, 3:42 PM EDT | Special Weather Statement | AKQ | Camden | 63 min |
| Aug 23, 3:58 PM EDT | Special Weather Statement | AKQ | Pasquotank | 62 min |
| Aug 23, 4:05 PM EDT | Special Weather Statement | AKQ | Hertford, Northampton | 25 min |
| Aug 23, 4:33 PM EDT | Special Weather Statement | AKQ | Hertford, Northampton | 42 min |
| Aug 23, 5:16 PM EDT | Special Weather Statement | AKQ | Bertie, Chowan | 29 min |
| Aug 23, 5:17 PM EDT | Special Weather Statement | AKQ | Hertford | 28 min |
| Aug 23, 5:20 PM EDT | Special Weather Statement | AKQ | Gates, Hertford, Pasquotank | 25 min |
| Aug 23, 5:55 PM EDT | Special Weather Statement | AKQ | Bertie, Chowan | 35 min |
Nearby
Beach Hazards Statements in North Carolina, 2013Every beach hazards statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.